Alert archive / Florida / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 162, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Dec 7, 1996, 9:07 AM EST for Marion County, Florida. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 7, 1996, 9:07 AM EST (14:07 UTC)
- Expired
- Dec 7, 1996, 10:00 AM EST
- In force
- 53 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Marion County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 7, 9:30 AM EST | Thunderstorm Wind 60 | Kerr City, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 2.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 500 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.8
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 7, 3:12 AM EST, 5 hours 55 minutes earlier.
Area forecast discussion, Dec 7, 3:12 AM EST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 AM EST SAT DEC 7 1996 MDLS CONT TO BUILD RIDGE OVR THE ROCKIES AS TROF BECOMES MORE AMPLIFIED OVR THE E CST THRU PD. FRNTL SYS CURRENTLY MOVG THRU SE US SHLD EXIT CWA BY THIS EVE WITH SHWRS AND TSTMS ON TAP FOR TDY. LATEST STLT WATER VAPOR IMAGES INDCG SHWRS AND TSTMS FIRING ALG DRY SLOT BETWEEN SUBTROPICAL JET AND NORTHERN JET. TLH AND ATL HAVE ISSUED SVRL WARNINGS THIS AM W/ ACTVTY XPCD TO MOV QUICKLY TO THE E. SHRT TERM... FWC #`S ON TEMPS LOOK FINE THIS AM BUT POPS MAYBE A LTL ON THE LOW SIDE. COLDER AIR SHLD MAKE IT`S WAY INTO THE SE US ON SUN W/ AM MON TEMPS LWR 30 IN COLDER LOCATIONS. PRELIM SSI WV 072/044 058/034 057 07730 JAX WV 075/047 059/032 058 07730 GNV WV 078/048 060/031 059 07730 K. KUYPER
In the hours before
Special weather statement, Dec 7, 6:00 AM EST, 3 hours 7 minutes before
FLZ020>025-030>033-035>038-040-501- GAZ132>136-149>154-162>166-501-071345- SOUTHEAST GEORGIA AND NORTHEAST FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 AM EST SAT DEC 7 1996 SHOWERS AND THUNDERSTORMS IN ADVANCE OF A FAST MOVING COLD FRONT WILL MOVE ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THROUGH THE DAY TODAY. PRECIPITATION WILL BEGIN TO TAPER OFF DURING THE EVENING HOURS AS A NEW COLD FRONT MOVES THROUGH THE AREA. THERE IS THE POSSIBILITY THAT A FEW OF THESE STORMS WILL BECOME SEVERE. EMERGENCY MANAGEMENT AND SPOTTER ACTIVITION MAYBE REQUIRED. K. KUYPER
Special weather statement, Dec 7, 6:15 AM EST, 2 hours 52 minutes before
FLZ020>025-030>033-035>038-040-501- GAZ132>136-149>154-162>166-501-071345- SOUTHEAST GEORGIA AND NORTHEAST FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 AM EST SAT DEC 7 1996 SHOWERS AND THUNDERSTORMS IN ADVANCE OF A FAST MOVING COLD FRONT WILL MOVE ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THROUGH THE DAY TODAY. PRECIPITATION WILL BEGIN TO TAPER OFF DURING THE EVENING HOURS AS A NEW COLD FRONT MOVES THROUGH TRHE AREA. THERE IS THE POSSIBILITY THAT A FEW OF THESE STORMS WILL BECOME SEVERE. EMERGENCY MANAGEMENT AND SPOTTER ACTIVITION MAYBE REQUIRED. K. KUYPER
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 7:09 AM EST | Severe Thunderstorm Warning | JAX | Columbia, Suwannee | 66 min |
| Dec 7, 8:03 AM EST | Severe Thunderstorm Warning | JAX | Alachua | 57 min |
| Dec 7, 8:53 AM EST | Severe Thunderstorm Warning | JAX | Putnam | 67 min |
| Dec 7, 9:19 AM EST | Tornado Warning | JAX | Marion, Putnam | 41 min |
| Dec 7, 9:38 AM EST | Severe Thunderstorm Warning | JAX | Flagler | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.